MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3542757MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Seroma (2069)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: seroma, material rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old female patient, who's undergone primary breast augmentation with two 275cc mentor memorygel breast implants, suffered right breast seroma and right breast implant rupture, post-procedure.The patient initially self diagnosed the changes on the right breast and eventually was elected to have an ultrasound with aspiration on (b)(6) 2021.90cc of fluid was collected from the right breast and it was tested for bia-alcl, which came back negative for cd30.Imaging results suspected intracapsular rupture on the right implant.As a result, the patient went for revision surgery on (b)(6) 2021.Upon removal of the right implant, it was confirmed to have a small rupture.Subsequently, the patient underwent bilateral removal, bilateral complete capsulectomies and bilateral replacement with the following devices: (right) 240cc mentor memorygel breast implant catalog: smpx240 lot: 9532961 sn: (b)(4) and (left) 240cc mentor memorygel breast implant catalog: smpx240 lot: 9534058 sn: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.On (b)(6) 2021, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sx mod classic gel, 275cc, breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking, measuring approximately 0.4 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.A second product was received (lot-7008487).No adverse events were reported for this concomitant (contralateral) device, therefore no further analysis is required.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11611520
Report Number1645337-2021-03551
Device Sequence Number4009982
Product Code FTR
UDI-Device Identifier00081317004387
UDI-Public00081317004387
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2021
Device Model Number3542757MC
Device Catalogue Number3542757MC
Device Lot Number7283935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR